My anxiety is over the top. I understand it can take a couple of weeks to settle down. I am only on 5mg and my doctor is considering increasing to 10mg. Please tell me it gets better. I really do not want to start over with a different SSRI but not sure that I can take another week of this. Any encouragement is most helpful. Going crazy! I take it in the morning and three hours later I am wound up like a top. I take Gabapentin at night to help with sleep.
I am on day #7 of Lexapro prescribed to treat may GAD?
Question posted by jhgallant on 11 April 2022
Last updated on 11 April 2022 by WildcatVet
Well, let's start with that Lexapro and other SSRI's can cause new or increased anxiety as an unwanted side effect for some new users:
"Common (1% to 10% of users): Agitation, anxiety, nervousness, restlessness"
These side effects generally resolve within a couple of weeks but if your anxiety level is out of control let your doctor know. They may be able to prescribe an ultra short course of another medication to get you through until you stabilize and the Lexapro becomes fully therapeutic.
This initial period can be rough but it all will get better and I think you'll be happy with the result.
- Lexapro uses and safety info
- Lexapro prescribing info & package insert (for Health Professionals)
- Side effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.